You are viewing fibromyalgia

Fibromyalgia
Fibromyalgia
Eating disorders and fibromyalgia. 
23rd-Jul-2010 10:27 pm
vinnipuh
So I struggled with anorexia really bad when I was like 16/17 in 2002. The following year, my doctor said I was "recovered" but I still have anorexic thoughts. Thus, it's hard for me to want to continuously take medication that is used to treat fibro b/c a lot of them have side effects of weight gain. I actually had started to lose a few pounds when I first became ill. Then I blew up once I started to take Elavil/amitriptyline. I've been taking it off and on since 2008. I always stop when I feel like I've gotten too big. I hate how it makes me constantly hungry. I feel like I'm eating for two or three. And it doesn't help THAT much with the pain so I feel it's not worth it to get fat over minimal effects.

Are there any meds out there that DON'T cause weight gain? I hate to admit it but I'd rather be in pain than to let myself get huge. Granted, I've never been more than a few pounds overweight (if that) in my life but I still worry. And I can't really exercise to lose the weight b/c I'm in pain. And the meds I was on made me so lethargic that I wouldn't even want to work out. I've been taking iron and magnesium pills on the regular for the past week or so but I think they are making me nauseous. Ugh.

I was on Tramadol for awhile and that helped with the pain well enough and was a good appetite suppressant but it had too many side effects that I didn't like. Oh well.
Comments 
24th-Jul-2010 04:01 am (UTC)
Savella is better with the weight gain than anything else I've been on and better in general. If you're not in therapy, please do, living with fibro and living with anorexic is a v. difficult combination.
24th-Jul-2010 09:08 am (UTC)
You and I are the same. I'm a recovering anorexic/bulimic and I still have anorexic thoughts and have the eating habits of. I would rather be in pain that gain a HUGE amount of weight - which is what Lyrica did to me and I flipped out. I'm sure you understand. I'm on Cymbalta now, and I've lost weight from being on the Lyrica (but it doesn't work as well as the Lyrica did) however, I could care less as long as I'm NOT gaining. I refuse to go on anything that'll make me gain weight - but A lot of the drugs have weight gain as a side effect, it SUCKS. Maybe try the Cymbalta, but then again the side effects could be different for you than I. I was never put on Elavil because of the known fact of weight gain - but then my doctor slipped up and put me on Lyrica with the known fact of weight gain on that one. I have a new doctor now who is trying to work around my ED issues.

Good luck!
24th-Jul-2010 12:32 pm (UTC)
I'm struggling with EDNOS and am currently going off of amitriptyline. The only weight gain I noticed on it was due to increased appetite. I eventually just healthily controlled my eating (i.e. avoiding sugar, binging and implementing portion control).
24th-Jul-2010 02:13 pm (UTC)
I'm a fibromite in recovery from bulimia, so I totally understand. It's one of the reasons I couldn't keep taking Lyrica - the rapid and uncontrollable weight gain. Gabapentin - Neurontin - didn't seem to have that side-effect for me, so maybe that's worth trying for you?
24th-Jul-2010 03:29 pm (UTC)
"Are there any meds that don't cause weight gain?". I think your doctor would know the answer to this one better than a lay person would. I know that at least one of the array of meds I take for physical and psychological disorders causes weight gain. Not every medication, no, but quite a few, for sure. Sorry I can't be more helpful...

Kathleen
24th-Jul-2010 04:43 pm (UTC)
Ellavil doesn't do anything for the pain, just helps with sleep. I never had weight gain on it on lower doses. They tried to up me to 100mg at one point for migraines and I instantly put on 10lbs in a week. Usually it's just 10mg to help with sleep.

Now I just take muscle relaxers at bedtime and they help just as much with sleep as the ellavil did (when I was taking both together). The muscle relaxers do more for the pain too.
24th-Jul-2010 04:49 pm (UTC)
I had the same thing happen with Elavil. It was so weird, it made me want sugar 100% of the time :(

All I know is that I've never been able to lose it back, and since then I've been on desipramine and Lyrica, so I'd say stay away from those.
24th-Jul-2010 05:36 pm (UTC)
Side effects are so individual. I know many people who did not gain on zoloft, while I got fat for the first time in my life. I know people who did not gain weight on lexapro, but I gained more. Cymbalta made me so sick to my stomach I lost weight, but not enough. It does not make me gain weight, which is good. Now if my body would just cooperate and shed this stupid extra weight, I'd be doing pretty well.
25th-Jul-2010 03:17 am (UTC)
Thanks to all of you for your input!
This page was loaded Jul 30th 2014, 11:06 am GMT.